Thunderstorm Wind, Early
- When
- March 3, 3:10 PM EST to 3:30 PM EST
- Where
- Early County, Countywide
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.300, -84.867
Several trees and power lines down. Reported by the Early County EMA.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 3, 10:55 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EST SAT MAR 3 2001
UPDATING ZONES FOR TORNADO WATCH WW 43
LOOKS TO BE AN ACTIVE DAY WITH SPC HIGHLIGHTING MOST OF MY CWA FOR A
MODERATE RISK OF SEVERE WEATHER WITH THE GREATEST THREAT COMING FROM
DAMAGING STRAIGHT LINE WINDS. LATEST SURFACE ANALYSIS SHOWS A
STATIONARY FRONT ACROSS NORTH GA EXTENDING SOUTHWEST INTO A 1000MB
SURFACE LOW IN THE NORTHWESTERN GULF SOUTH OF LAKE CHARLES. SHOWERS
AND STRONG THUNDERSTORMS ARE FOCUSED ALONG AND SOUTH OF THE BOUNDARY
AND A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR A PORTION OF
OUR WESTERN ZONES UNTIL 11 AM EST. LOCAL RADARS SHOW A LINE OF
STRONG STORMS MOVING RAPIDLY TO THE NORTHEAST THROUGH EXTREME SE
ALABAMA AND INTO SW GEORGIA WITH SCATTERED SHOWERS OVER THE FLORIDA
PANHANDLE. ZONES WILL BE UPDATED AS NEEDED TO RECONFIGURE AS CURRENT
WATCH EXPIRES AT 11 AM EST AND NEW WATCH(ES) ARE ISSUED.
MARINE: WINDS ARE INCREASING FROM THE SOUTH AND SCA CONDITIONS WILL
LIKELY BE OCCURRING THIS AFTERNOON. WILL MAKE MINOR ADJUSTMENTS ON
THE UPDATE.
.TLH...
AL...TORNADO WATCH 43 UNTIL 3 PM CST.
GA...NONE.
FL...TORNADO WATCH 43 UNTIL 3 PM CST FOR ALL PANHANDLE ZONES
EXCEPT GULF.
SCA GMZ750-755-770-775
FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.
BARRYALZ065>069-FLZ007>013-GMZ750-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST SAT MAR 3 2001 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA... AND MUCH OF THE EASTERN FLORIDA PANHANDLE...UNTIL 3 PM CST... THIS INCLUDES THE FOLLOWING COUNTIES... IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY AND JACKSON. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 45 STATUTE MILES NORTH AND SOUTH OF A LINE FROM 15 MILES WEST NORTHWEST OF GULFPORT MISSISSIPPI TO 10 MILES NORTHEAST OF MARIANNA FLORIDA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 12-WATSON
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several trees and power lines down. Reported by the Early County EMA.
Trees down on Little Mexico and Edmonson Roads. Reported by the Colquitt County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237862, 5237863.